Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 233, NWS Tallahassee, FL

July 15, 2017Berrien County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2017, 3:47 PM EDT for Berrien County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2017, 3:47 PM EDT (19:47 UTC)
Expired
Jul 15, 2017, 4:30 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Berrien County, GA

The radar

The Moody AFB radar (KVAX), 53 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:00 PM EDTTSTM WND DMG1 Ese Enigma, GAREPORT OF TREE LIMB ON POWERLINE NEAR HWY 82 AND FIRETOWER RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WUUS52 KTAE 151947
SVRTAE
GAC019-152030-
/O.NEW.KTAE.SV.W.0233.170715T1947Z-170715T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
347 PM EDT SAT JUL 15 2017

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Berrien County in south central Georgia...

* Until 430 PM EDT

* At 347 PM EDT, a severe thunderstorm was located over Enigma, or 11
  miles east of Tifton, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Nashville, Enigma, Alapaha, Cottle, Berrien Co A/P, Gladys, Weber,
  Glory and Bannockburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3123 8305 3118 8305 3114 8331 3117 8331
      3119 8333 3124 8333 3126 8338 3130 8342
      3136 8343 3136 8342 3140 8338 3140 8337
      3146 8337 3147 8334 3148 8334 3147 8315
      3140 8314 3133 8306 3130 8306 3128 8304
TIME...MOT...LOC 1947Z 245DEG 13KT 3139 8333 

HAIL...1.00IN
WIND...60MPH
 
$$

42-DVD
1 follow-up statement
602 
WWUS52 KTAE 152007
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
407 PM EDT SAT JUL 15 2017

GAC019-152030-
/O.CON.KTAE.SV.W.0233.000000T0000Z-170715T2030Z/
Berrien GA-
407 PM EDT SAT JUL 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR BERRIEN COUNTY...

At 407 PM EDT, a severe thunderstorm was located near Enigma, or 11
miles northwest of Nashville, moving east at 10 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Nashville, Enigma, Alapaha, Cottle, Berrien Co A/P, Gladys, Weber,
Glory and Bannockburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3123 8305 3118 8305 3114 8331 3117 8331
      3119 8333 3124 8333 3126 8338 3130 8342
      3136 8343 3136 8342 3140 8338 3140 8337
      3146 8337 3147 8334 3148 8334 3147 8315
      3140 8314 3133 8306 3130 8306 3128 8304
TIME...MOT...LOC 2007Z 279DEG 8KT 3136 8332 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:40 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 15, 2:40 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
240 PM EDT Sat Jul 15 2017

.NEAR TERM [Through Tonight]...

Scattered to numerous showers and thunderstorms are expected this
afternoon with the highest concentration stretching from the big
bend and eastern panhandle northward into adjacent sections of
southern Georgia. Storms will diminish after sunset with overnight
lows generally in the mid 70s. One or two stronger storms cannot be
ruled it, which is typical for this time of year.

.SHORT TERM [Sunday Through Monday Night]...

An upper level trough over the eastern CONUS will amplify through
Sunday night, pushing a weak surface frontal boundary into the
southeast by Sunday night. Our local area will see deep
southwesterly flow, keeping atmospheric moisture content high and
the N FL seabreeze front active. Expect scattered to numerous
showers and thunderstorms both Sunday and Monday afternoon and highs
in the upper 80s. Overnight lows will be in the low to mid 70s.

.LONG TERM [Tuesday Through Saturday]...

Part of the upper level trough will break off and become a cutoff
low Tuesday/Tuesday night, then weaken and drift southwestward
through the weekend. Afternoon seabreeze thunderstorms will be
mostly focused across N FL, though scattered storms may still move
inland into SW GA and SE AL. Highs will increase through the week
into the low to mid 90s. Lows will remain mostly in the mid 70s.

&&

.AVIATION [Through 18Z Sunday]...

Scattered showers and thunderstorms are possible in the afternoon
at all terminals, although any visibility reductions will be
brief. The greatest chance of seeing a storm this afternoon
appears to be near TLH and VLD. Otherwise, VFR conditions will
generally prevail through the remainder of the period.

&&

.MARINE...

A weak frontal boundary will stall to our north, keeping winds
generally from the south through the early week. Around mid-week,
high pressure will begin to dominate again. Outside of
thunderstorms, winds will be light and seas will be low through
the period.

&&

.FIRE WEATHER...

No concerns.

&&

.HYDROLOGY...

A wet pattern will remain in place through early next week. Most
areas will see 5 day accumulations around 1-2 inches with isolated
higher values. No widespread flooding is expected. Areas that
receive higher rainfall totals over a shorter period of time may see
localized flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  89  74  88  74 /  20  50  30  50  20
Panama City   76  86  75  85  75 /  30  40  40  50  30
Dothan        73  88  72  87  73 /  30  60  40  50  20
Albany        74  90  73  88  73 /  30  60  40  50  30
Valdosta      73  90  74  88  73 /  20  60  40  60  30
Cross City    73  91  73  90  73 /  20  40  20  40  20
Apalachicola  76  87  76  87  76 /  30  40  30  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...DVD
MARINE...Moore
FIRE WEATHER...Barry
HYDROLOGY...Moore

In the hours before

Special weather statement, Jul 15, 2:29 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
229 PM EDT SAT JUL 15 2017

GAZ145-146-158-151900-
Colquitt GA-Mitchell GA-Thomas GA-
229 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL...NORTHERN
THOMAS AND COLQUITT COUNTIES UNTIL 300 PM EDT...

At 229 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Ochlocknee, or 11 miles north of
Thomasville, moving north at 5 mph. Other strong storms were located
across southern Colquitt county.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Moultrie, Norman Park, Ochlocknee, Coolidge, Riverside, Schley,
Berlin, Funston, Ellenton, Enon, Cotton, South Moultrie,
Merrillville, Chastain, Moultrie Municipal A/P, Quality, Murphy, Cool
Spring, Pineboro and Autreyville.

LAT...LON 3121 8351 3118 8354 3112 8356 3104 8368
      3104 8373 3100 8374 3092 8384 3093 8409
      3094 8410 3097 8412 3108 8412 3108 8413
      3119 8412 3130 8371 3123 8351
TIME...MOT...LOC 1829Z 194DEG 6KT 3100 8402

42-DVD
Special weather statement, Jul 15, 2:51 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
251 PM EDT SAT JUL 15 2017

FLZ016-017-GAZ156-157-151930-
Gadsden FL-Leon FL-Decatur GA-Grady GA-
251 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTH
CENTRAL LEON...SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES
UNTIL 330 PM EDT...

At 250 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Havana, moving north at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Havana, Tallahassee, Freemont, Darsey, Lake Iamonia, Concord, Orchard
Pond, Jamieson, Rocky Hill, Calvary, Reno, Amsterdam and Hinson.

LAT...LON 3057 8424 3058 8446 3080 8448 3078 8417
TIME...MOT...LOC 1850Z 185DEG 6KT 3065 8435

42-DVD
Special weather statement, Jul 15, 3:05 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
305 PM EDT SAT JUL 15 2017

GAZ148-151930-
Berrien GA-
305 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERRIEN COUNTY UNTIL
330 PM EDT...

At 305 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles east of Nashville, moving northeast at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nashville, Alapaha, Berrien Co A/P, Gladys, Weber, Glory and
Bannockburn.

LAT...LON 3123 8305 3117 8304 3116 8328 3148 8327
      3147 8315 3146 8315 3144 8314 3140 8314
      3139 8312 3136 8311 3135 8308 3133 8306
      3130 8306 3128 8304
TIME...MOT...LOC 1905Z 209DEG 9KT 3124 8313

42-DVD
Special weather statement, Jul 15, 3:15 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM EDT SAT JUL 15 2017

GAZ145-146-151945-
Colquitt GA-Mitchell GA-
315 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL AND
NORTHWESTERN COLQUITT COUNTIES UNTIL 345 PM EDT...

At 315 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Pelham, moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pelham, Camilla, Sale City, Laney, Mitchell Co A/P, Poplar Arbor
Church, Hartsfield, Ticknor, Hinsonton and Cotton.

LAT...LON 3134 8400 3133 8399 3133 8393 3108 8396
      3108 8418 3123 8429 3135 8400
TIME...MOT...LOC 1915Z 159DEG 9KT 3110 8406

42-DVD
Special weather statement, Jul 15, 3:16 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
316 PM EDT SAT JUL 15 2017

FLZ016-GAZ156-151945-
Gadsden FL-Decatur GA-
316 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN AND
SOUTHEASTERN DECATUR COUNTIES UNTIL 345 PM EDT...

At 316 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Quincy, moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Quincy, Havana, Gretna, Attapulgus, Freemont, Littman, Douglas City,
Mount Pleasant, Florence, Scotland, Jamieson, Gibson, Faceville,
Laingkat, Santa Clara, Shady Rest, Fowlstown, Quincy Airport,
Branchville and Hinson.

LAT...LON 3056 8439 3049 8464 3074 8478 3084 8447
TIME...MOT...LOC 1916Z 159DEG 9KT 3060 8452

42-DVD
Special weather statement, Jul 15, 3:44 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
344 PM EDT SAT JUL 15 2017

GAZ148-152015-
Berrien GA-
344 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR BERRIEN COUNTY UNTIL 415 PM
EDT...

At 344 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Enigma, or 12 miles southeast of Tifton,
moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nashville, Enigma, Alapaha, Cottle, Berrien Co A/P, Gladys, Weber,
Glory and Bannockburn.

LAT...LON 3116 8331 3119 8333 3124 8333 3126 8338
      3130 8343 3132 8344 3136 8343 3140 8337
      3146 8337 3147 8334 3148 8334 3147 8315
      3140 8314 3139 8312 3135 8309 3135 8308
      3125 8304 3120 8305
TIME...MOT...LOC 1944Z 245DEG 13KT 3138 8332

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:29 PM EDTSpecial Weather StatementTAEColquitt31 min
Jul 15, 2:51 PM EDTSpecial Weather StatementTAEGrady39 min
Jul 15, 3:05 PM EDTSpecial Weather StatementTAEBerrien25 min
Jul 15, 3:15 PM EDTSpecial Weather StatementTAEMitchell30 min
Jul 15, 3:20 PM EDTSevere Thunderstorm WarningTAEDecatur55 min
Jul 15, 3:44 PM EDTSpecial Weather StatementTAEBerrien31 min
Jul 15, 3:56 PM EDTSevere Thunderstorm WarningTAEThomas49 min
Jul 15, 4:19 PM EDTSevere Thunderstorm WarningTAEWorth41 min
Jul 15, 4:20 PM EDTAreal Flood AdvisoryTAEBerrien115 min
Jul 15, 4:42 PM EDTSevere Thunderstorm WarningTAEDougherty, Turner, Worth48 min
Jul 15, 5:10 PM EDTAreal Flood AdvisoryTAETurner, Worth65 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.